MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE¿ SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON ESSENCE¿ SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 4540020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being filed for notification purpose only.It is unknown which of the three reported screws malfunctioned or contributed to the reported allegation.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information received from health care provider via a manufacturing representative regarding a patient with lumbar arthrodesis for spinal fusion therapy.It was reported that the patient complaining of pain 3 month after the surgery, from the x-ray examination it was found that implanted screws was broken.Once the second surgery was scheduled, it was evident that due to the position of the broken screw, it was not possible to completely remove this implant and, therefore, it was not replaced.There was fragment of implant remaining in the patient.There was no further information reported.Patient medical history- smoking use.

Brand Name
CD HORIZON ESSENCE¿ SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key14344076
Report Number1030489-2022-00452
Device Sequence Number20142886
Product Code KWP
UDI-Device Identifier00643169428898
UDI-Public00643169428898
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K142591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4540020
Device Catalogue Number4540020
Device Lot NumberH5682829
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/10/2022
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale